Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 8, NWS Austin/San Antonio, TX

May 24, 2013Uvalde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 24, 2013, 9:45 AM CDT for Uvalde County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2013, 9:45 AM CDT (14:45 UTC)
Expired
May 24, 2013, 1:30 PM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

County Uvalde County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 2.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2013-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2013-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
1245 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-106 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WGUS54 KEWX 241445
FFWEWX
TXC463-241830-
/O.NEW.KEWX.FF.W.0008.130524T1445Z-130524T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
945 AM CDT FRI MAY 24 2013

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL UVALDE COUNTY...

* UNTIL 130 PM CDT.

* AT 945 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETERMINED THAT SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL
  HAS PRODUCED FLASH FLOODING ACROSS CENTRAL AND NORTHERN UVALDE 
  COUNTY. DOPPLER RADAR ESTIMATES AND SURFACE REPORTS SUGGEST THAT 1 
  TO 3 INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA SINCE 7 AM.
  
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CONCAN...GARNER STATE PARK...MONTELL AND REAGAN WELLS.

IN ADDITION TO THE RAPID RUNOFF FROM THESE THUNDERSTORMS...INCREASED 
FLOWS HAVE BEEN REPORTED TO BE MOVING DOWN THE FRIO AND NUECES 
RIVERS WHICH WILL ADD TO THE FLASH FLOOD THREAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE WHERE WATER COVERS THE ROAD. EVEN SUVS AND PICKUPS WILL
BE SWEPT AWAY BY AS LITTLE AS TWO FEET OF RUSHING WATER. TURN AROUND
DON'T DROWN.

&&

LAT...LON 2933 9996 2962 10007 2963 9960 2934 9954

$$
1 follow-up statement
918 
WGUS74 KEWX 241623
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1123 AM CDT FRI MAY 24 2013

TXC463-241830-
/O.CON.KEWX.FF.W.0008.000000T0000Z-130524T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UVALDE TX-
1123 AM CDT FRI MAY 24 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
NORTHERN UVALDE COUNTY...

AT 1117 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT STEADY RAINFALL RATES OF 1/4 TO 1/2 INCH PER HOUR OVER THE 
WARNED AREA OF UVALDE COUNTY. THESE ADDITIONAL RAINS WILL PROLONG 
THE FLOODING OF LOW WATER CROSSINGS THAT WILL CONTINUE TO IMPACT 
AREAS MAINLY ALONG THE NUECES AND FRIO RIVERS AS WELL AS THEIR 
TRIBUTARIES. RAINFALL REPORTS OVER UVALDE COUNTY WERE MAINLY IN THE 
1 TO 3 INCH RANGE. HOWEVER...HIGHER TOTALS OF AROUND 4 AND 1/2  
INCHES WERE REPORTED EARLIER OVER THE UPSTREAM LOCATIONS ALONG THE 
FRIO AND NUECES RIVERS.

LOCATIONS IN THE WARNING AREA INCLUDE REAGAN WELLS...MONTELL...GARNER
STATE PARK AND CONCAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE WHERE WATER COVERS THE ROAD. EVEN SUVS AND PICKUPS WILL
BE SWEPT AWAY BY AS LITTLE AS TWO FEET OF RUSHING WATER. TURN AROUND
DON'T DROWN.

&&

LAT...LON 2933 9996 2962 10007 2963 9960 2934 9954

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 9:06 AM CDT, 39 minutes earlier.

Area forecast discussion, May 24, 9:06 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
906 AM CDT FRI MAY 24 2013

.UPDATE...
CONVECTION OVER THE RIO GRANDE PLAINS CENTERED NEAR LA PRYOR SHOWING
CCW ROTATION INDICATIVE OF AN MCV. LATEST HI-RES MODELS MOVE THE MCV
SLOWLY TO THE EAST AND NE WITH CONVECTION WEAKENING. WITH TOTAL BLENDED
PWS BETWEEN 1.5 AND 1.6 INCHES LOCALLY HEAVY RAINFALL CAN BE EXPECTED
OVER THE NEXT 1 TO 2 HOURS. GRIDS AND TEXT PRODUCTS UPDATED.

&&

.PREV DISCUSSION... /ISSUED 644 AM CDT FRI MAY 24 2013/

AVIATION...
AN OUTFLOW BOUNDARY FROM A CLUSTER OF STORMS THAT MOVED FROM
NORTHERN TEXAS DOWN TO THE HILL COUNTRY OVERNIGHT...WILL CONTINUE
TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL
TEXAS...ESPECIALLY ACROSS KDRT THIS MORNING. WITH DAYTIME HEATING
AND UNSTABLE WEATHER CONDITIONSIN PLACE...EXPECT STORMS TO REDEVELOP
OVER THE I-35 CORRIDOR EARLY THIS AFTERNOON WITH MVFR CIGS
EXPECTED AS STORMS MOVE ACROSS. VFR CONDITIONS ARE ANTICIPATED FOR
LATE THIS AFTERNOON AS THE STORMS CLEAR OUT THE I-35 AREA
TERMINALS. MVFR CIGS TO RETURN AT OR AFTER MIDNIGHT ACROSS ALL
LOCAL SITES.

PREV DISCUSSION... /ISSUED 325 AM CDT FRI MAY 24 2013/

SHORT TERM (TODAY THROUGH SATURDAY)...
AN MCS/MCV IS SLOWLY DROPPING SOUTH INTO THE EDWARDS PLATEAU
WHILE A WEAK UPPER LEVEL SHORT-WAVE IS MOVING NORTHEAST INTO THE
NORTHERN MEXICAN STATE OF CHIHUAHUA. THE ONGOING SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THE MCV SHOULD TEND TO WANE TOWARD
MORNING AS THE AIRMASS STABILIZES. THE MCV STALLS OVER WESTERN
PARTS OF SOUTH CENTRAL TEXAS WHILE THE SHORT-WAVE MOVES INTO THE
NORTHERN MEXICAN STATE OF COAHUILA THIS AFTERNOON INTO TONIGHT.
THESE TWO FEATURES ALONG WITH SOME SURFACE BOUNDARIES TO INTERACT
WITH A MOIST AIRMASS TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS LATER THIS MORNING THROUGH THIS EVENING. SOME STORMS
MAY PRODUCE LOCALLY HEAVY RAINFALL UP TO 3 OR 4 INCHES...GUSTY
WINDS AND SMALL HAIL. A FEW SHOWERS AND THUNDERSTORMS MAY LINGER
OVERNIGHT. THE MCV WILL BE ABSORBED BY THE SHORT-WAVE BY SATURDAY.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ON
SATURDAY AS THE SHORT-WAVE MOVES ACROSS CENTRAL TEXAS. A SLIGHT
COOLING TREND OF DAYTIME TEMPERATURES IS EXPECTED DUE TO CLOUDS
AND RAIN.

LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
THE SHORT-WAVE MOVES OFF TO THE EAST SATURDAY NIGHT WITH ISOLATED
SHOWERS AND THUNDERSTORMS LINGERING. AN UPPER LEVEL RIDGE BUILDS
INTO SOUTH CENTRAL TEXAS ON SUNDAY AND PERSISTS INTO TUESDAY. A
RAIN-FREE PERIOD WITH SLIGHTLY ABOVE AVERAGE TEMPERATURES CAN BE
EXPECTED. BY THE MIDDLE OF NEXT WEEK...AN UPPER LEVEL TROUGH
WEAKENS THE UPPER LEVEL RIDGE. HAVE MAINTAINED THE SLIGHT CHANCE
OF SHOWERS AND THUNDERSTORMS FOR LATE WEDNESDAY INTO THURSDAY DUE
TO PASSAGE OF THE UPPER LEVEL TROUGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              93  72  93  72  94 /  50  50  30  10  -
AUSTIN BERGSTROM INTL AIRPORT  91  71  92  70  92 /  50  50  30  10  -
NEW BRAUNFELS MUNI AIRPORT     92  72  92  71  93 /  50  40  30  10  -
BURNET MUNI AIRPORT            89  69  87  69  90 /  60  50  30  10  -
DEL RIO INTL AIRPORT           90  73  91  74  94 /  60  50  20  10  -
GEORGETOWN MUNI AIRPORT        89  70  88  70  90 /  60  50  30  10  -
HONDO MUNI AIRPORT             94  73  92  72  93 /  50  50  30  10  -
SAN MARCOS MUNI AIRPORT        91  72  91  71  92 /  50  40  30  10  -
LA GRANGE - FAYETTE REGIONAL   91  73  90  72  91 /  50  30  20  10  -
SAN ANTONIO INTL AIRPORT       92  73  91  73  92 /  50  40  30  10  -
STINSON MUNI AIRPORT           92  73  91  72  92 /  50  40  30  10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...18
SYNOPTIC/GRIDS...13
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, May 24, 6:46 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
646 AM CDT FRI MAY 24 2013

TXZ171>173-183>194-202>209-217>225-228-251200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
646 AM CDT FRI MAY 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL DISTURBANCE MOVING SLOWLY EAST ACROSS SOUTH CENTRAL
TEXAS WILL INTERACT WITH A MOIST FLOW OFF THE GULF OF MEXICO TO
GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY
INTO TONIGHT. LOCALLY HEAVY RAINFALL UP TO 4 INCHES...GUSTY WINDS
AND SMALL HAIL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 24, 5:31 AM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
531 AM CDT FRI MAY 24 2013

TXZ202-203-217-241130-
KINNEY-MAVERICK-UVALDE-
531 AM CDT FRI MAY 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR MAVERICK...WESTERN UVALDE AND
SOUTHEASTERN KINNEY COUNTIES UNTIL 630 AM CDT...

AT 528 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
MONTELL TO 6 MILES NORTHWEST OF SPOFFORD TO 11 MILES NORTHWEST OF
QUEMADO...AND MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SPOFFORD...
  QUEMADO...
  ANACACHO...
  LAGUNA...
  NORMANDY...
  CLINE...
  DARLING...
  DABNEY...
  PALOMA...
  BLEWETT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2881 10055 2883 10059 2888 10061 2891 10065
      2909 10068 2913 10074 2915 10075 2959 10017
      2940 9974 2874 10052 2875 10054
TIME...MOT...LOC 1031Z 327DEG 11KT 2951 10017 2921 10050
          2908 10073
Special weather statement, May 24, 6:50 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
650 AM CDT FRI MAY 24 2013

TXZ202-203-217-218-241300-
KINNEY-MAVERICK-UVALDE-ZAVALA-
650 AM CDT FRI MAY 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ZAVALA...MAVERICK...
WESTERN UVALDE AND SOUTHEASTERN KINNEY COUNTIES UNTIL 800 AM CDT...

AT 647 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
MONTELL TO 7 MILES SOUTHWEST OF CLINE TO 8 MILES SOUTH OF NORMANDY...
AND MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  EAGLE PASS...
  DARLING...
  PALOMA...
  DABNEY...
  CLINE...
  LAGUNA...
  BLEWETT...
  ROSITA NORTH...
  ROSITA SOUTH...
  LAUGHLIN AFB AUX FIELD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2853 10042 2858 10041 2867 10052 2874 10052
      2877 10055 2881 10055 2891 10065 2911 10069
      2961 10034 2943 9965 2850 10037 2850 10038
TIME...MOT...LOC 1150Z 321DEG 15KT 2951 10017 2924 10017
          2879 10062
Special weather statement, May 24, 7:32 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
732 AM CDT FRI MAY 24 2013

TXZ202-217-241330-
KINNEY-MAVERICK-
732 AM CDT FRI MAY 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR MAVERICK AND SOUTHWESTERN KINNEY
COUNTIES UNTIL 830 AM CDT...

AT 722 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM SPOFFORD TO
22 MILES SOUTHWEST OF ROSITA SOUTH...AND MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SPOFFORD...
  EAGLE PASS...
  DARLING...
  PALOMA...
  ROSITA NORTH...
  ROSITA SOUTH...
  LAUGHLIN AFB AUX FIELD...
  ELM CREEK...
  SECO MINES...
  EIDSON ROAD...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2849 10037 2853 10042 2858 10041 2866 10051
      2881 10055 2883 10059 2894 10066 2901 10066
      2911 10070 2937 10059 2906 10014 2847 10036
      2847 10038
TIME...MOT...LOC 1231Z 314DEG 14KT 2917 10045 2845 10071
Local storm report, May 24, 7:36 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
736 AM CDT FRI MAY 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 AM     FLASH FLOOD      15 N LEAKEY             29.94N  99.76W
05/24/2013                   REAL               TX   LAW ENFORCEMENT

            RANCH ROAD 336 BETWEEN 83 AND FM3235 CLOSED DUE TO HIGH
            WATER

&&

EVENT NUMBER EWX1300469

SBS
Special weather statement, May 24, 8:35 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
835 AM CDT FRI MAY 24 2013

TXZ203-218-228-241415-
DIMMIT-UVALDE-ZAVALA-
835 AM CDT FRI MAY 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ZAVALA...EXTREME
SOUTHWESTERN UVALDE AND EXTREME NORTHWESTERN DIMMIT COUNTIES UNTIL
915 AM CDT...

AT 832 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF LA PRYOR...MOVING EAST AT
25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CRYSTAL CITY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2909 9990 2868 9978 2864 10009 2909 10011
TIME...MOT...LOC 1334Z 255DEG 21KT 2885 9996
Special weather statement, May 24, 9:15 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
915 AM CDT FRI MAY 24 2013

TXZ202-203-218-228-241500-
DIMMIT-KINNEY-UVALDE-ZAVALA-
915 AM CDT FRI MAY 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ZAVALA...SOUTHERN
UVALDE...KINNEY AND NORTHEASTERN DIMMIT COUNTIES UNTIL 1000 AM CDT...

AT 909 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BLEWETT TO 8 MILES
SOUTH OF UVALDE TO LOMA VISTA TO ASHERTON...AND MOVING EAST AT 15
MPH.

WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
LOCALLY HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BATESVILLE...
  UVALDE...
  BIG WELLS...
  BRUNDAGE...
  LAS VEGAS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2838 9984 2879 9969 2909 9983 2922 10011
      2909 10012 2908 10067 2913 10073 2923 10080
      2924 10075 2933 10075 2934 10071 2962 10069
      2962 10012 2930 10010 2938 9981 2920 9942
      2862 9939 2849 9943
TIME...MOT...LOC 1414Z 253DEG 13KT 2924 10005 2911 9973
          2882 9959 2850 9973

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 1:44 AM CDTSpecial Weather StatementEWXEdwards46 min
May 24, 2:08 AM CDTSpecial Weather StatementEWXEdwards52 min
May 24, 3:01 AM CDTAreal Flood AdvisoryEWXEdwards, Real, Val Verde3 hr
May 24, 3:47 AM CDTSpecial Weather StatementEWXEdwards, Real43 min
May 24, 4:23 AM CDTSevere Thunderstorm WarningEWXEdwards, Real37 min
May 24, 4:44 AM CDTAreal Flood AdvisoryEWXVal Verde3 hr
May 24, 4:53 AM CDTSpecial Weather StatementEWXKinney, Real, Uvalde67 min
May 24, 5:01 AM CDTFlash Flood WarningEWXReal3 hr
May 24, 5:31 AM CDTSpecial Weather StatementEWXKinney59 min
May 24, 6:12 AM CDTAreal Flood AdvisoryEWXKinney108 min
May 24, 6:50 AM CDTSpecial Weather StatementEWXKinney, Maverick, Uvalde70 min
May 24, 7:32 AM CDTSpecial Weather StatementEWXMaverick58 min
May 24, 8:35 AM CDTSpecial Weather StatementEWXZavala40 min
May 24, 8:44 AM CDTAreal Flood AdvisoryEWXReal, Uvalde106 min
May 24, 9:15 AM CDTSpecial Weather StatementEWXDimmit, Kinney, Uvalde45 min
May 24, 9:57 AM CDTFlash Flood WarningEWXUvalde63 min
May 24, 10:04 AM CDTSpecial Weather StatementEWXFrio41 min
May 24, 10:42 AM CDTAreal Flood AdvisoryEWXBandera, Kerr, Medina, Real, Uvalde108 min
May 24, 10:47 AM CDTSpecial Weather StatementEWXFrio, Medina43 min
May 24, 11:42 AM CDTSpecial Weather StatementEWXBexar48 min
May 24, 11:49 AM CDTSpecial Weather StatementEWXAtascosa41 min
May 24, 12:15 PM CDTSpecial Weather StatementEWXBexar, Comal, Kendall45 min
May 24, 12:45 PM CDTAreal Flood AdvisoryEWXBexar, Comal, Kendall105 min
May 24, 12:59 PM CDTSpecial Weather StatementEWXAtascosa, Bexar, Comal46 min
May 24, 1:32 PM CDTFlash Flood WarningEWXBexar3 hr
May 24, 2:03 PM CDTAreal Flood AdvisoryEWXBexar, Comal, Guadalupe117 min
May 24, 2:29 PM CDTAreal Flood AdvisoryEWXAtascosa2 hr
May 24, 2:40 PM CDTAreal Flood AdvisoryEWXBurnet3 hr
May 24, 2:46 PM CDTFlash Flood WarningEWXCaldwell, Comal, Guadalupe, Hays, Travis4 hr
May 24, 2:53 PM CDTSpecial Weather StatementEWXKarnes67 min
May 24, 2:58 PM CDTSpecial Weather StatementEWXHays47 min
May 24, 3:43 PM CDTAreal Flood AdvisoryEWXTravis, Williamson107 min
May 24, 4:35 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe, Wilson115 min
May 24, 6:34 PM CDTAreal Flood AdvisoryEWXBurnet, Llano, Travis, Williamson116 min

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.